Illinois, 2015

Heavy Snow in Illinois, February 25 to 26, 2015

February 25 to 26, 2015 · NWS LOT · 1 event in 1 county or zone

A synoptic system brought 2 to 5 inches of snow across portions of northern Illinois, however semi-organized lake effect snow bands resulted in snow totals reaching 6 to 8 inches across portions of the Chicago metro area. 0 inches in South Holland.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A synoptic system brought 2 to 5 inches of snow across portions of northern Illinois, however semi-organized lake effect snow bands resulted in snow totals reaching 6 to 8 inches across portions of the Chicago metro area. Storm total snow reports include: estimated 8.0 inches at Hamlin Avenue and Division Street on the near west side of Chicago; measured 7.8 inches near Homewood; and 7.0 inches in South Holland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 25, 3:28 PM CST, 32 minutes earlier.

Area forecast discussion, Feb 25, 3:28 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CST WED FEB 25 2015

.SHORT TERM...

THROUGH THURSDAY NIGHT...

300 PM...FORECAST CONCERNS/CHALLENGES ARE SNOWFALL AMOUNTS THRU
THURSDAY MORNING AND LAKE EFFECT POTENTIAL/AMOUNTS OVERNIGHT THRU
THURSDAY EVENING.

SNOW CONTINUES TO OVERSPREAD NORTHWEST IL REDUCING VISIBILITIES TO
UNDER A MILE AT TIMES AND THIS WILL CONTINUE MOVING EAST/SOUTHEAST
ACROSS THE REST OF THE AREA DURING THE MID/LATE AFTERNOON. WITH
TIME...THE BEST FORCING SAGS SOUTH ACROSS THE SOUTHERN CWA INTO
CENTRAL IL THIS EVENING THUS EXPECT AMOUNTS TO BE HEAVIEST ACROSS
THE SOUTHWEST CWA WHERE STORM TOTAL 2-4 INCHES ARE POSSIBLE...
WITH LESSER AMOUNTS TO THE NORTH...IN THE 1-3 INCH RANGE. CHANGES
TO THIS EVENING WERE TO INCREASE TO CAT POPS AND ALSO BUMP UP QPF
AMOUNTS SOME...GENERALLY IN THE ONE TO TWO TENTHS RANGE. THE NET
AFFECT OF THIS IS THAT STORM TOTAL AMOUNTS ARE NOW ON THE HIGHER
END OF THE ABOVE RANGES. ITS POSSIBLE SOME AREAS IN THE SOUTHWEST
CWA MAY REACH 4 INCHES...BUT CONFIDENCE IS LOW ENOUGH TO HOLD OFF
ON ANY ADVISORIES FOR THOSE SOUTHWEST COUNTIES WITH AN SPS
CURRENTLY OUT HIGHLIGHTING THESE HIGHER AMOUNTS.

WHILE THE BULK OF THE ACCUMULATING SNOW WILL LIKELY FALL THIS
EVENING...THERE WILL LIKELY REMAIN VERY LIGHT SNOW/FLURRIES THRU
MUCH OF THE NIGHT INTO THURSDAY MORNING...AS IT FINALLY ENDS FROM
THE NORTHWEST MIDDAY/EARLY THURSDAY AFTERNOON.

HOWEVER...NORTHEAST WINDS HAVE ALREADY ALLOWED SOME LAKE EFFECT
SNOW TO DEVELOP ACROSS SOUTHEAST WI AND THIS NORTHEAST FLOW WILL
FIRST ADD SOME LAKE ENHANCEMENT THIS EVENING AND THEN TRANSITION
TO LAKE EFFECT SNOW SHOWERS OVERNIGHT INTO THURSDAY MORNING.
THERMAL PROFILES SHOW A FAIRLY GOOD SET UP FOR LAKE EFFECT AND
HIGH RES GUIDANCE WOULD SUGGEST A POSSIBLE LAKE EFFECT PLUME
AFFECTING LAKE COUNTY IL OVERNIGHT...THEN EASTERN COOK COUNTY
THURSDAY MORNING AS IT SHIFTS INTO NORTHWEST INDIANA. BUT
CONFIDENCE REGARDING DURATION AND LOCATION IS FAIRLY LOW. AREAS
NEAR THE LAKE MAY END UP WITH AN ADDITIONAL 1-2 INCHES OF LAKE
EFFECT OVERNIGHT INTO THURSDAY MORNING. AS THE BAND SHIFTS INTO
NORTHWEST INDIANA THURSDAY AFTERNOON...DECENT CONVERGENCE SETS UP
BY THURSDAY EVENING SO SOME CONCERN THAT IF A BAND CAN PERSIST FOR
ANY LENGTH OF TIME...ADDITIONAL ACCUMULATION WOULD POSSIBLE...
MAINLY EAST OF GARY.

AFTER TEMPERATURES REACHED THE LOWER/MID 20S NORTH TO NEAR 30
SOUTH TODAY...THEY WILL FALL THROUGH THE TEENS THIS EVENING AND
POSSIBLY REMAIN STEADY IN THE LOWER/MID TEENS ACROSS THE SOUTH AND
NEAR THE LAKE OVERNIGHT...FALLING INTO THE SINGLE DIGITS ACROSS
THE NORTHWEST CWA BY MORNING. BUT NOT MUCH RECOVERY IS EXPECTED
FOR THURSDAY HIGHS...HANGING OUT MAINLY IN THE TEENS.

HIGH PRESSURE WILL THEN APPROACH THE REGION THURSDAY NIGHT INTO
FRIDAY MORNING WITH CLEARING SKIES AND DIMINISHING WINDS. THIS
WILL ALLOW TEMPS TO DROP WELL BELOW ZERO...PERHAPS 10 BELOW IN THE
OUTLYING COLD SPOTS. AND DESPITE THE LIGHTER WINDS...WIND CHILLS
COULD DIP TO ADVISORY LEVELS AS COLD AS 25 BELOW FRIDAY MORNING.
CMS

&&

.LONG TERM...

FRIDAY THROUGH WEDNESDAY...

300 PM...FORECAST CONCERNS INCLUDE POTENTIAL ACCUMULATING SNOW
SATURDAY NIGHT INTO SUNDAY...THEN ANOTHER SNOW OR MIXED PRECIP
EVENT TUESDAY/TUESDAY NIGHT.

HIGH PRESSURE WILL MOVE ACROSS THE REGION FRIDAY INTO FRIDAY
NIGHT KEEPING VERY COLD AIR IN PLACE. HIGHS ON FRIDAY WILL LIKELY
STRUGGLE TO REACH THE LOWER/MID TEENS AND THEN WITH LIGHT WINDS
AND CLEAR SKIES...LOWS SHOULD TANK AGAIN FRIDAY NIGHT AND LIKELY
GO BELOW ZERO AGAIN.

BROAD WARM AIR ADVECTION THEN SPREADS ACROSS THE REGION SATURDAY
NIGHT INTO SUNDAY AND THIS HAS BEEN A FAIRLY CONSISTENT FEATURE
FOR SEVERAL RUNS NOW...THOUGH STRENGTH/THERMAL PROFILES HAVE
VARIED. CURRENTLY APPEARS THE BULK OF THIS PRECIP/EVENT WILL BE
ALL SNOW. WITH QPF AMOUNTS RANGING BETWEEN A QUARTER TO A HALF
INCH...LOOKS LIKE THERE COULD BE A BAND OF SEVERAL INCHES OF SNOW
WITH THIS SYSTEM BY SUNDAY EVENING...BUT STILL SEVERAL DAYS AWAY
SO A BIT EARLY FOR SPECIFIC AMOUNTS/LOCATIONS. BUT DID BUMP POPS
UP TO LIKELY.

HIGH PRESSURE MOVES ACROSS THE REGION MONDAY AND THEN ANOTHER
SIMILAR SYSTEM ARRIVES FOR TUESDAY WITH A SURFACE LOW DEVELOPING
OVER THE OHIO VALLEY TUESDAY NIGHT. THIS SYSTEM SEEMS TO HAVE A
BIT WARMER AIR WITH IT...OR THE POTENTIAL TO HAVE SOME WARMER AIR
INTO THE CWA. HOWEVER...SOUNDINGS/THERMAL PROFILES SUGGEST THE
BULK OF THIS PRECIP WILL ALSO BE SNOW. MAINTAINED A MIX OF RAIN
AND SNOW SOUTH OF I-80 BUT CONFIDENCE IS FAIRLY LOW FROM THIS
DISTANCE. CMS

&&

.CLIMATE...

TEMPERATURES ARE FORECAST ONCE AGAIN TO BE CLOSE OR BREAK THE
FOLLOWING RECORDS LATER THIS WEEK...INCLUDING ONE IN ROCKFORD SET
JUST LAST WINTER:

ROCKFORD...

THURSDAY FEB 26TH LOW MAXIMUM: 11 IN 1920
FRIDAY FEB 27TH LOW MAXIMUM: 15 IN 2014
SATURDAY FEB 28TH LOW: -7 IN 1962
SATURDAY FEB 28TH LOW MAXIMUM: 17 IN 1962

CHICAGO...

FRIDAY FEB 27TH LOW: -6 IN 1897
SATURDAY FEB 28TH LOW: 0 IN 1884

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 21Z...

* SNOW CONTINUING THROUGH THURSDAY MORNING. IFR VSBY LIKELY BY
  ABOUT 22Z WITH MVFR CIGS BY A. PERIODS OF LIFR VIS POSSIBLE
  THIS EVENING.

KJB/RC

//DISCUSSION...UPDATED 21Z...

HAVE MOVED UP TIMING OF IFR VSBY IN SNOW IN TAFS BASED ON CURRENT
RADAR AND OBSERVATIONAL TRENDS. ORD AND MDW ARE CURRENTLY AT MVFR
VSBY AND SHOULD FALL TO IFR VSBY BY ABOUT 22Z...REMAINING IFR VSBY
FOR SEVERAL HOURS WITH LIFR POSSIBLE THIS EVENING.

RC

FROM 18Z...

SNOW WILL BEGIN TO OVERSPREAD KRFD WITHIN THE NEXT COUPLE
HOURS...THEN OVER THE EASTERN TERMINALS BY LATE AFTERNOON (~22 UTC).
I HAVE MOVED UP THE TIMING OF ONSET ABOUT AN HOUR AND A HALF TO 2
HOURS AT MOST PLACES BASED ON THE PROGRESSION OF THE SNOW TO THE
WEST. SOME OF THE LATEST AMDAR SOUNDINGS OUT OF KMDW STILL INDICATE
A CORRIDOR OF DRY AIR FROM AROUND 5-7,000 FEET AGL. HOWEVER...IT
APPEARS THAT THIS DRY AIR WILL QUICKLY MOISTEN OVER THE NEXT FEW
HOURS...LIKELY ALLOWING SNOW TO REACH THE GROUND LATER THIS
AFTERNOON IN AND AROUND THE CHICAGO TERMINALS. THE OTHER CHANGE TO
THE NEW TAFS WAS TO HIT THE VISIBILITIES A BIT HARDER. UPSTREAM
OBSERVATIONS INDICATE VERY LOW VISIBILITIES...IN SOME CASES WELL
UNDER A MILE. ALTHOUGH THE LOWEST VISIBILITIES UNDER A MILE IN THE
SNOW WILL LIKELY REMAIN TO THE SOUTHWEST OF THE TERMINALS...IT DOES
APPEAR THAT VISIBILITIES OF 1 TO 2 MILES WILL BE A GOOD BET OVER THE
AREA...ESPECIALLY THIS EVENING DURING THE PEAK OF THE SNOWFALL.
LIGHTER SNOW WILL LIKELY LINGER INTO THURSDAY MORNING FOR THE
EASTERN TERMINALS NEAR LAKE MICHIGAN DUE TO LINGERING LAKE EFFECT
SNOW SHOWERS. HOWEVER...SNOW SHOULD COME TO AN END AT KRFD AFTER
MIDNIGHT TONIGHT. ELSEWHERE...CONDITIONS WILL IMPROVE BY THURSDAY
AFTERNOON AS THE LAKE EFFECT THREAT SHIFTS INTO NORTHWESTERN
INDIANA.

KJB

//ORD AND MDW CONFIDENCE...UPDATED 21Z...

* HIGH IN MVFR CIGS AND IFR VIS OCCURRENCE...LOW ON HOW LONG IFR
  OR LIFR WILL LAST.

KJB/RC

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...

THURSDAY NIGHT...MVFR CIGS POSSIBLE.
FRIDAY THROUGH SATURDAY...VFR.
SUNDAY...SNOW...ACCUMULATIONS POSSIBLE.
MONDAY...SLT CHC SNOW LATE.
TUESDAY...CHANCE OF RAIN OR SNOW.

KB

&&

.MARINE...
230 PM CST

WITH NEARLY SOLID ICE COVERAGE OVER THE NORTHERN PORTIONS OF LAKE
MICHIGAN...NORTH OF A LINE FROM STURGEON BAY WISCONSIN TO POINT
BETSIE MICHIGAN...WAVES HAVE BEEN OMITTED FROM THE OPEN WATERS
FORECAST. ALSO...WITH EXTENSIVE ICE COVERAGE OVER THE NEARSHORE
WATERS OF SOUTHERN LAKE MICHIGAN...WAVES HAVE BEEN OMITTED FROM
THE NEARSHORE FORECAST.

A QUIETER PATTERN IS SETTING UP FOR THE LAKE AS A SERIES OF ARCTIC
HIGH PRESSURE SYSTEMS BUILD OUT OF CANADA...SAG THROUGH THE PLAINS
AND TO THE SOUTH OF THE GREAT LAKES. THE FIRST ARCTIC HIGH IS
CURRENTLY BUILDING OUT OF CANADA AND WILL SPREAD ACROSS THE PLAINS
THURSDAY AND THURSDAY NIGHT WITH THE CENTER OF THE HIGH MOVING
THROUGH THE OHIO VALLEY FRIDAY NIGHT AND SATURDAY. AS THIS HIGH
PUSHES OFF THE EAST COAST SUNDAY...A WEAK TROUGH OF LOW PRESSURE
AND AN ASSOCIATED WEAK COLD FRONT WILL PUSH ACROSS THE LAKE.
ANOTHER ARCTIC HIGH IS EXPECTED TO DROP OUT OF CANADA LATE SUNDAY
AND TAKE A MORE NORTHERLY TRACK...WITH THE CENTER OF THIS MOVING
ACROSS THE GREAT LAKES REGION MONDAY NIGHT AND TUESDAY.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Feb 25, 3:45 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 PM CST WED FEB 25 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
262145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
345 PM CST WED FEB 25 2015 /445 PM EST WED FEB 25 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

ACCUMULATING SNOW WILL CONTINUE ACROSS THE ENTIRE AREA THIS
EVENING AND THEN BEGIN TO DIMINISH OVERNIGHT. LAKE EFFECT SNOW
IS POSSIBLE ACROSS PARTS OF NORTHEAST ILLINOIS OVERNIGHT. STORM
TOTAL SNOW AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED...WITH SOME
HIGHER AMOUNTS POSSIBLE SOUTHWEST OF A DIXON TO MORRIS TO WATSEKA
LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LIGHT SNOW IS EXPECTED TO CONTINUE ACROSS PARTS OF THE AREA
THURSDAY MORNING...INCLUDING THE POTENTIAL FOR LAKE EFFECT SNOW
SHOWERS IN LAKE ADJACENT COUNTIES THROUGH THE DAY THURSDAY...AND
POSSIBLY INTO THE EVENING FOR FAR NORTHWEST INDIANA. THIS COULD
IMPACT THE THURSDAY MORNING COMMUTE AND POSSIBLY THE THURSDAY
EVENING COMMUTE IN NORTHWEST INDIANA.

ACCUMULATING SNOW IS EXPECTED SATURDAY NIGHT INTO SUNDAY AND
ACCUMULATING SNOW...POSSIBLY WITH A WINTRY MIX OF PRECIPITATION
IS POSSIBLE TUESDAY AND TUESDAY NIGHT.

WIND CHILL VALUES MAY DROP TO 20 BELOW TO 25 BELOW ZERO FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-262145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
345 PM CST WED FEB 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-262145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
345 PM CST WED FEB 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Feb 25, 11:10 AM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
1110 AM CST WED FEB 25 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
251915-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
1110 AM CST WED FEB 25 2015 /1210 PM EST WED FEB 25 2015/

...LIGHT SNOW DEVELOPING THIS AFTERNOON AND CONTINUING TONIGHT...

LIGHT SNOW WILL DEVELOP ACROSS NORTHWEST ILLINOIS EARLY THIS
AFTERNOON AND SPREAD ACROSS THE REST OF NORTHERN ILLINOIS DURING
THE MID TO LATE AFTERNOON AND INTO NORTHWEST INDIANA BY EARLY THIS
EVENING. THE SNOW WILL CONTINUE THROUGH THE EVENING AND THEN BEGIN
TO TAPER OFF OVERNIGHT. LAKE EFFECT SNOW SHOWERS WILL CONTINUE
ACROSS NORTHEAST ILLINOIS INTO THURSDAY MORNING AND THEN INTO
NORTHWEST INDIANA THURSDAY AFTERNOON.

STORM TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED OVER
MUCH OF THE AREA...WITH 2 TO 4 INCHES POSSIBLE SOUTH OF A DIXON TO
MORRIS TO WATSEKA LINE.

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Special weather statement, Feb 25, 1:14 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
114 PM CST WED FEB 25 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
260000-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
114 PM CST WED FEB 25 2015 /214 PM EST WED FEB 25 2015/

...LIGHT SNOW DEVELOPING THIS AFTERNOON AND CONTINUING TONIGHT...

LIGHT SNOW WILL CONTINUE TO SPREAD EASTWARD OVER NORTHERN ILLINOIS
DURING THE MID TO LATE AFTERNOON...AND INTO NORTHWEST INDIANA BY
EARLY THIS EVENING. THE SNOW WILL CONTINUE THROUGH THE EVENING AND
THEN BEGIN TO TAPER OFF OVERNIGHT. LAKE EFFECT SNOW SHOWERS WILL
CONTINUE ACROSS NORTHEAST ILLINOIS INTO THURSDAY MORNING AND THEN
INTO NORTHWEST INDIANA THURSDAY AFTERNOON.

STORM TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED OVER
MUCH OF THE AREA...WITH 2 TO 4 INCHES POSSIBLE SOUTH OF A DIXON TO
MORRIS TO WATSEKA LINE.

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Cook

When
February 25, 4:00 PM CST to February 26, 3:00 PM CST
Where
Cook forecast zone
Reported by
CoCoRaHS

An observer near Homewood measured 7.1 inches of snow by 7 AM with a storm total of 7.8 inches.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560904.